Alert archive / New Mexico / High Wind Warnings in 2008
High Wind Warning 43, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at May 22, 2008, 2:21 AM MDT for Eddy County, New Mexico. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2008, 2:21 AM MDT (08:21 UTC)
- Expired
- May 22, 2008, 8:00 PM MDT
- In force
- 18 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6174 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 220821 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 321 AM CDT THU MAY 22 2008 ...HIGH WINDS WILL CONTINUE ACROSS GUADALUPE MOUNTAINS THROUGH THIS EVENING... .AN UPPER LEVEL TROUGH APPROACHING FROM THE WEST AND STRONG WINDS ALOFT HAVE COMBINED TO PRODUCE HIGH WINDS ACROSS THE GUADALUPE MOUNTAINS. AS OF EARLY MORNING SOUTHWEST WINDS OVER 40 MPH WITH GUSTS OVER 50 MPH HAVE ALREADY BEGUN AT PINE SPRINGS. GUSTS OVER 60 MPH WILL BE POSSIBLE. THESE HIGH WINDS MAY SLACKEN SOME DURING THE DAY AND THEN PICK UP AGAIN DURING THE AFTERNOON. NMZ027-TXZ258-222100- /O.UPG.KMAF.HW.A.0034.080522T1700Z-080523T0200Z/ /O.NEW.KMAF.HW.W.0043.080522T0821Z-080523T0200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 221 AM MDT THU MAY 22 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWESTERLY WINDS OF 40 TO 50 MPH WITH GUSTS TO 65 MPH CAN BE EXPECTED ACROSS THE GUADALUPE MOUNTAINS TODAY.... ESPECIALLY IN FAVORED LOCATIONS LIKE PASSES AND ON EXPOSED RIDGE TOPS. MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING ON U.S. 62/180 THROUGH THE GUADALUPE MOUNTAINS. BE ALERT TO SUDDEN GUSTS OF WIND THAT MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE... OR STRONG DOWNWARD AIRFLOWS... IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
2 follow-up statements
000 WWUS74 KMAF 221402 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 902 AM CDT THU MAY 22 2008 ...HIGH WINDS EXPECTED IN THE GUADALUPE AND DAVIS MOUNTAINS THROUGH THIS EVENING... ...GUSTY WINDS ALSO EXPECTED ACROSS THE VAN HORN AREA...REEVES COUNTY...SOUTHEAST NW MEXICO PLAINS AND NORTHERN PERMIAN BASIN TODAY INTO THIS EVENING... .AN UPPER LEVEL TROUGH APPROACHING FROM THE WEST AND STRONG WINDS ALOFT WILL PRODUCE HIGH WINDS ACROSS THE GUADALUPE AND DAVIS MOUNTAINS TODAY INTO THIS EVENING. IN ADDITION...GUSTY SOUTH TO SOUTHWEST WINDS WILL ALSO AFFECT THE VAN HORN AREA...REEVES COUNTY...THE SOUTHEAST NEW MEXICO PLAINS AND NORTHERN PERMIAN BASIN WHERE A WIND ADVISORY HAS BEEN ISSUED. THESE STRONGER WINDS ARE EXPECTED TO DIMINISH AROUND SUNSET...OR SHORTLY THEREAFTER. TXZ074-230200- /O.EXA.KMAF.HW.W.0043.000000T0000Z-080523T0200Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 902 AM CDT THU MAY 22 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. SOUTHWESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED ACROSS THE DAVIS MOUNTAINS TODAY...ABOVE 6000 FEET. MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING ON STATE HIGHWAYS 166 AND 118 IN AND NEAR THE DAVIS MOUNTAINS. BE ALERT TO SUDDEN GUSTS OF WIND THAT MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE DAVIS MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ027-TXZ258-230200- /O.CON.KMAF.HW.W.0043.000000T0000Z-080523T0200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 802 AM MDT THU MAY 22 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... SOUTHWESTERLY WINDS OF 40 TO 50 MPH WITH GUSTS TO 65 MPH CAN BE EXPECTED ACROSS THE GUADALUPE MOUNTAINS TODAY...ESPECIALLY IN FAVORED LOCATIONS LIKE PASSES AND ON EXPOSED RIDGE TOPS. MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING ON U.S. 62/180 THROUGH THE GUADALUPE MOUNTAINS. BE ALERT TO SUDDEN GUSTS OF WIND THAT MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ028-029-033-034-TXZ045>047-050>052-057-058-230200- /O.NEW.KMAF.WI.Y.0022.080522T1500Z-080523T0200Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-ANDREWS-MARTIN-HOWARD- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...ANDREWS...STANTON...BIG SPRING... VAN HORN...PECOS 902 AM CDT THU MAY 22 2008 /802 AM MDT THU MAY 22 2008/ ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH FROM THE VAN HORN AREA...NORTHEASTWARD ACROSS REEVES COUNTY...THE SOUTHEAST NEW MEXICO PLAINS AND NORTHERN PERMIAN BASIN. GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE OVER THE VAN HORN AREA...IN ADDITION TO THE SOUTHEAST NEW MEXICO PLAINS. GUSTS TO 45 MPH WILL BE POSSIBLE OVER THE REST OF THE ADVISORY AREA. PATCHY BLOWING DUST WILL ALSO ACCOMPANY THESE STRONGER WINDS. A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH SUSTAINED ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KMAF 222005 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 305 PM CDT THU MAY 22 2008 ...HIGH WINDS EXPECTED IN THE GUADALUPE AND DAVIS MOUNTAINS EARLY THIS EVENING... ...GUSTY WINDS EXPECTED ACROSS THE VAN HORN AREA...REEVES COUNTY...SOUTHEAST NW MEXICO PLAINS AND NORTHERN PERMIAN BASIN EARLY THIS EVENING... .A LARGE UPPER LEVEL STORM SYSTEM ACROSS THE GREAT BASIN WILL PRODUCE HIGH WINDS ACROSS THE GUADALUPE AND DAVIS MOUNTAINS EARLY THIS EVENING. IN ADDITION...GUSTY SOUTHWEST WINDS WILL ALSO IMPACT THE VAN HORN AREA...REEVES COUNTY...THE SOUTHEAST NEW MEXICO PLAINS AND NORTHERN PERMIAN BASIN WHERE A WIND ADVISORY IS IN EFFECT THROUGH EARLY EVENING. THESE STRONGER WINDS ARE EXPECTED TO DIMINISH BY SHORTLY AFTER SUNSET. NMZ027-TXZ074-258-230200- /O.CON.KMAF.HW.W.0043.000000T0000Z-080523T0200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE... GUADALUPE MOUNTAINS NP...PINE SPRINGS 305 PM CDT THU MAY 22 2008 /205 PM MDT THU MAY 22 2008/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. SOUTHWESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED THROUGH EARLY THIS EVENING ACROSS THE GUADALUPE MOUNTAINS AND THE DAVIS MOUNTAINS ABOVE 6000 FEET. MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING THROUGH THE GUADALUPE MOUNTAINS AND THE DAVIS MOUNTAINS ABOVE 6000 FEET EARLY THIS EVENING. BE ALERT TO SUDDEN GUSTS OF WIND THAT MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE DAVIS AND GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ028-029-033-034-TXZ045>047-050>052-057-058-230200- /O.CON.KMAF.WI.Y.0022.000000T0000Z-080523T0200Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-ANDREWS-MARTIN-HOWARD- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...ANDREWS...STANTON...BIG SPRING... VAN HORN...PECOS 305 PM CDT THU MAY 22 2008 /205 PM MDT THU MAY 22 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED EARLY THIS EVENING FROM THE VAN HORN AREA...NORTHEASTWARD ACROSS REEVES COUNTY...THE SOUTHEAST NEW MEXICO PLAINS AND NORTHERN PERMIAN BASIN. A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH SUSTAINED ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at May 21, 11:17 PM MDT, 3 hours 4 minutes earlier.
Area forecast discussion, May 21, 11:17 PM MDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1217 AM CDT THU MAY 22 2008
.AVIATION...
WHILE GUSTS SHOULD DROP OFF OVER THE NEXT FEW HOURS...ELEVATED
WINDS ARE EXPECTED THROUGH THE NIGHT. MOST LOCATIONS HAVE
SOUTHEAST WINDS CURRENTLY WHICH IS WILL BECOME MORE WESTERLY BY
MORNING AND CONTINUE INCREASING THROUGH THE DAY. GUSTS NEAR 30 KTS
WILL BE POSSIBLE. SCT/BKN MID AND HIGH CLOUDS WILL PERSIST THROUGH
THE PERIOD. VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD.
&&
PREV DISCUSSION... /ISSUED 207 PM CDT WED MAY 21 2008/
DISCUSSION...
HIGH CLOUDS REMAINING IN PLACE ACRS W TX WHICH SEEMS TO DELAYED
INCREASED WINDS AND SLOWED TEMP INCREASE SOME. STILL EXPECT THAT
WINDS WILL MAKE A LATE DAY RUN AND THEN REMAIN UP INTO THE NIGHT AS
LOW LEVEL JET DEVELOPS. BROAD MID LEVEL TROF WILL REMAIN ACRS DESERT
SW INTO THUR RESULTING IN CONTINUATION OF SW 7H-5H FLOW. ASSOCD
DRYLINE WILL BE REFLECTED AT THE SFC. AS ASSOCD SFC LOW MOVES E-SE
AND MID LEVEL FLOW INCREASES AND EWD POSITION OF DRYLINE WILL BE
FAVORED AND DRY AIR WILL ENCOMPASS ALL OF THE CWFA. 85H-7H THERMAL
RIDGE WILL BE OVERHEAD ALTHOUGH IT WILL BE A FEW DEGREES COOLER.
EXPECT LOW LEVEL DOWNSLOPE COMPONENT WILL BE BETTER/MORE WIDESPREAD
AND WE/LL BE ABLE TO SEE A FEW DEGREES WARMING THERE...SO STILL HOT.
MEAN LAYER 85H-7H WIND NEAR 25-30KTS WILL BE SUFFICIENT FOR A WINDY
DAY AND WILL CONTINUE WITH HIGH WIND WATCH IN THE GDP MTNS. MID
LEVEL FLOW WILL BACK SOME INTO FRIDAY PM AND DRYLINE WILL PROBABLY
NOT BE AS FAR E AS THURSDAY. 12C AT 7H WILL STILL PROVIDE FORMIDABLE
CAP AND WILL KEEP FCST DRY. 28C AT 85H WILL STILL TRANSLATE INTO
M90S TEMPS ACRS PB. WILL STILL HAVE TO CONTEND WITH BREEZY/WINDY
CONDITIONS INTO FRI. BACKED FLOW WILL FAVOR RETREATING DRYLINE FRI
NGHT/SAT AM. IT WILL BECOME INCREASINGLY DIFFICULT FOR MSTR TO WORK
E AND WITH 7H TEMPS COOLING EXPECT THAT ISOLD DRYLINE STORMS WILL BE
POSSIBLE SAT PM...TEMPS STILL IN THE 90S. 85H-7H FLOW WEAKENS
SUN...BUT STILL ENUF OF A LOW LEVEL FOCUS FOR ISOLD TSTMS TO FORM
ALONG. ECMWF IS MORE OPTIMISTIC WRT DEVELOPING PRECIP MON THAN GFS
BUT WITH SOME INDICATION OF SHRTWV IN SW FLOW THE GENERAL PATTERN
SEEMS FAVORABLE. MEANWHILE FRONTAL BOUNDARY IN THE PANHANDLE TUE AM
MAKE SINK S...DEPENDING ON AMOUNT OF CONVECTION THAT FORMS ALONG
IT...SO WILL KEEP POPS IN THE FCST. 5H ANTICYCLONE WILL ATTEMPT TO
BUILD WED.
FIRE WEATHER...
FIRE WX CONCERNS REMAIN HIGH THROUGH FRI. CRITICAL FIRE WX CONDITIONS
ATTEMPTING TO DEVELOP THIS AFTERNOON WITH WIDESPREAD TEMPS IN THE
U90S TO L100S...RH NEAR 10 PCT...SUSTAINED WINDS NEAR 20 MPH ACRS THE
PLAINS. CONDITIONS WILL BE SLOW TO IMPROVE THIS EVENING AS HOT
TEMPS CONTRIBUTE TO SLOWLY INCREASING RH/S AND 02Z RFW EXPIRATION
LOOKS PRETTY GOOD. MOS GUIDANCE IS PERSISTENT IN BRINGING WINDS
ABOVE 20 MPH ACRS THE CWFA TMW AS MEAN LAYER 85H-7H WIND 25-30KTS
DEVELOPS AS MID LEVEL TROF BROADENS EWD. IT WILL BE A LITTLE
COOLER THUR BUT DRYLINE WILL BE E AND RH/S SHOULD HAVE NO PROBLEM
NEARING 5-10 PCT. TO AVOID CONFUSION WITH THIS AFTERNOONS WARNING
WILL LEAVE AS WATCH FOR THUR BUT HAVE HIGH CONFIDENCE IT WILL BE
UPGRADED TO WARNING. MIXED SIGNALS IN OMEGA FIELDS WITH WRT TO
LIFT/SUBSIDENCE AND ATTP EXPECT THAT LIFT MAY BRIEFLY DELAY ONSET
OF WINDS. ATTP WILL KEEP FIRE WX CONCERNS ELEVATED FRI BUT
TEMPORAL CONCERNS FOR WINDS 20 MPH OR HIER PRECLUDE ISSUANCE OF
WATCH. FIRE WX CONCERNS SLOWLY DECREASE INTO THE WEEKEND/EARLY
NEXT WEEK AS HIER DWPNTS ARE ABLE TO WORK FARTHER W.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 12 PM TO 8 PM MDT THURSDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WATCH FROM 11 AM TO 8 PM MDT THURSDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...FIRE WEATHER WATCH FROM 1 PM CDT /12 PM MDT/ THIS AFTERNOON TO 9
PM CDT /8 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
ANDREWS...BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE
MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...
MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...
REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
WINKLER.
HIGH WIND WATCH FROM 11 AM TO 8 PM MDT THURSDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS.
&&
99Hazardous weather outlook, May 21, 8:33 PM MDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 933 PM CDT WED MAY 21 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-230245- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 933 PM CDT WED MAY 21 2008 /833 PM MDT WED MAY 21 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDS WILL INCREASE THURSDAY AFTERNOON ACROSS ALL OF SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO. DRY CONDITIONS AND EXTREME FIRE DANGER WILL ALSO BE PRESENT. RELATIVE HUMIDITY VALUES WILL REMAIN LESS THAN 15 PERCENT...AND SINGLE DIGIT VALUES WILL NOT BE OUT OF THE QUESTION. A FIRE WEATHER WATCH IS IN EFFECT THURSDAY AFTERNOON AND EVENING. THE GUADALUPE MOUNTAINS WILL EXPERIENCE STRONG WEST TO SOUTHWEST WINDS TOMORROW AFTERNOON AND EVENING. SUSTAINED WINDS OF 40 MPH WITH GUSTS UP TO 60 MPH MAY BE POSSIBLE. A HIGH WIND WATCH IS IN EFFECT FOR THE GUADALUPE MOUNTAINS THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 6:23 PM MDT | Severe Thunderstorm Warning | MAF | Midland | 37 min |
| May 22, 3:23 AM MDT | Fire Weather Watch | MAF | Loving | 10 hr |
| May 22, 3:23 AM MDT | Red Flag Warning | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 17 hr |
| May 22, 8:02 AM MDT | Wind Advisory | MAF | Andrews, Borden, Dawson, Gaines, Howard, Martin | 12 hr |
| May 22, 1:41 PM MDT | Red Flag Warning | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 29 hr |
Nearby
High Wind Warnings in New Mexico, 2008High Wind Warnings in Texas, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.